Alert archive / Colorado / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 77, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 26, 2020, 7:08 PM MDT for Washington County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2020, 7:08 PM MDT (01:08 UTC)
- Expired
- Jun 26, 2020, 7:45 PM MDT
- In force
- 37 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Washington County, CO
The radar
The Goodland radar (KGLD), 116 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 1:12 PM MDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.1 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2227 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
088
WUUS55 KBOU 270108
SVRBOU
COC121-270145-
/O.NEW.KBOU.SV.W.0077.200627T0108Z-200627T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
708 PM MDT Fri Jun 26 2020
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
Southeastern Washington County in northeastern Colorado...
* Until 745 PM MDT.
* At 708 PM MDT, a severe thunderstorm was located 10 miles northeast
of Arickaree School, or 20 miles southwest of Yuma, moving east at
15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Washington County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4000 10280 3988 10280 3974 10281 3975 10303
4004 10296 4003 10279 4000 10279
TIME...MOT...LOC 0108Z 272DEG 15KT 3987 10292
HAIL...1.00IN
WIND...60MPH
$$
RPK1 follow-up statement
652
WWUS55 KBOU 270137
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
737 PM MDT Fri Jun 26 2020
COC121-270147-
/O.EXP.KBOU.SV.W.0077.000000T0000Z-200627T0145Z/
Washington CO-
737 PM MDT Fri Jun 26 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
WILL EXPIRE AT 745 PM MDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern Colorado.
LAT...LON 4000 10280 3988 10280 3974 10281 3975 10303
4004 10296 4003 10279 4000 10279
TIME...MOT...LOC 0137Z 272DEG 15KT 3987 10277
$$
RPKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:36 PM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 26, 5:36 PM MDT, 1 hour 32 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 536 PM MDT Fri Jun 26 2020 .SHORT TERM...(This evening through Saturday) Issued at 130 PM MDT Fri Jun 26 2020 Main concern is still severe weather potential through this evening across much of Eastern Colorado. Severe thunderstorm watch has already been issued for all of Eastern Colorado until 03z. Primary threats still will be damaging winds up to 70 mph, large hail and heavy rain. Still a few tornadoes are possible especially over the Palmer Divide with southeasterly convergent flow expected there this afternoon. As for stability on the plains, latest ACARS soundings still showing a weak inversion given a 81/50 temperature/dewpoint with still some CIN over the plains. Current cloud cover from anvils also limiting additional heating and Denver metro area may be spared the worst of the severe weather. On the other hand the Palmer Divide again looks to be the focus with still good heating and CAPE values now approaching 2000j/kg based on latest LAPS analysis. As storms shift east over the plains later this afternoon and evening, looks like linear, cluster of storms will become more outflow dominated with strong winds the main impact. HRRR peak wind gusts showing these strong winds over Lincoln and Washington counties up to 60kt. Storms will be diminishing from west to east by later this evening. On Saturday, the upper trof across northern Utah will gradually shift across Colorado Saturday afternoon and evening. This feature will help to spark another round of convection. Temperatures will be warmer with readings back into the mid and upper 80s. The atmosphere will be a bit drier with precipitable water values down between a half and 3/4 of an inch while dewpoints will be a bit lower in the 40s at least over the Front Range. Forecast soundings showing more inverted v type profile over the Front Range with more return to our "new normal" outflow winds being the main threat. Appears the focus for the stronger storms will be east and south of Denver along some convergence with strong southeasterly flow across the Palmer Divide and stretching northeast through Washington counties. SPC has the area under a marginal risk and this looks good for main impact of strong winds and possibly large hail. .LONG TERM...(Saturday night through Friday) Issued at 215 PM MDT Fri Jun 26 2020 Upper trough will be directly over the area Saturday evening, to help sustain ongoing storm activity out over the eastern plains, while areas further west will be quickly drying out. Could still be some strong storms ongoing as they head further east out of the state by midnight. Cooler minimum temperatures are expected overnight, and clearing skies will allow mountain locations to see readings dipping into the 30s. An upper low dropping southeast over the Pacific Northwest Sunday will dig its trough south into the Great Basin and down over Southern California through Monday. This will increase southwesterly flow across the state, ushering in warmer and drier air over the state each day. Readings in the mid 90s to near 100 will be across the plains, with 60s to near 80 in the mountains and high valleys. Scattered to numerous high terrain thunderstorms Sunday afternoon will decrease to only isolated by Monday. Winds will be increasing over the high terrain and eastern plains, especially Monday in advance of an expected cold front. Will keep an eye on speeds as humidity will be in the 10 to 15 percent range over the plains. The main energy of the trough will end up lifting northeast across the Northern Rockies back into Canada Monday night into Tuesday, dragging the trough across the area. A cold front is expected to push down around the same time to bring upslope flow, cooler temperatures and higher moisture, resulting in higher CAPE. Wind shear looks to increase as the upper jet over the area combines with the upslope flow for better chance for stronger thunderstorms Tuesday afternoon. Wednesday will remain cooler, with more stable and dry conditions. An upper high will be building up from Old Mexico and West Texas for Thursday and Friday to bring warmer temperatures. Just enough subtropical moisture caught up under the ridge looks to keep in diurnally driven afternoon and evening thunderstorms. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 534 PM MDT Fri Jun 26 2020 Showers and thunderstorms in the TAF site vicinity and will continue until 02z. Wind gusts to 30 mph, small hail, and very heavy rainfall possible with storms. After storms clear, wind will settle down to southwest through the night with VFR. Another round of high based thunderstorms with gusty wind potential Saturday afternoon after 20-21z. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Entrekin LONG TERM...Kriederman AVIATION...Hanson
Hazardous weather outlook, Jun 26, 10:24 AM MDT, 8 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1024 AM MDT Fri Jun 26 2020 COZ030>051-271630- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1024 AM MDT Fri Jun 26 2020 ...Severe Storms Possible Today... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will begin to develop over the mountains, foothills and Palmer Divide between noon and 2 pm, and then spread over the plains through the rest of the afternoon and evening. Some storms may become severe over the area, especially targeting locations over the Front Range foothills, Palmer Divide and areas towards the Wyoming and Nebraska borders. Upslope flow behind last nights cold front has brought in higher moisture levels and stronger shear. The main threats will be damaging thunderstorm winds to 70 mph, and large hail up to golfball size. Enough shear will be present for a weak tornado or two, especially across the Palmer Divide. Locally heavy rainfall can also be expected due to the higher moisture levels in the atmosphere. Those with plans to be outdoors should remain alert, and have a way to receive weather warnings. Storms will generally diminish from west to east through the late evening hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Warmer temperatures will return over the weekend and into early next week as the diurnal trend of scattered afternoon thunderstorms continues from the foothills out onto the plains. Saturday and possibly Tuesday look like days with a better chance of strong thunderstorms, mainly across the eastern plains. Locally heavy rain and gusty winds will be the main threats from the general thunderstorms, with hail and strong outflow from the stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 1 pm today especially in the targeted areas noted above.
In the hours before
Special weather statement, Jun 26, 4:19 PM MDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Denver CO
419 PM MDT Fri Jun 26 2020
COZ035-036-039-262245-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-
419 PM MDT Fri Jun 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BROOMFIELD...
NORTHERN JEFFERSON AND EASTERN BOULDER COUNTIES UNTIL 445 PM MDT...
At 419 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Niwot to 3 miles north of Floyd Hill, or
along a line extending from 32 miles south of Fort Collins to 24
miles west of Denver. Movement was east at 15 mph.
Nickel size hail will be possible with these storms.
Locations impacted include...
Northern Lakewood, Arvada, western Westminster, Boulder, Longmont,
southwestern Broomfield, Wheat Ridge, Lafayette, Golden, Louisville,
Erie, Superior, Rocky Flats, Eldorado Springs, White Ranch Open Space
and Niwot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
central and northeastern Colorado.
LAT...LON 4020 10506 3973 10510 3974 10543 3980 10542
3979 10540 3981 10540 3982 10541 3987 10540
3988 10538 3989 10539 4020 10532
TIME...MOT...LOC 2219Z 268DEG 13KT 4010 10520 3977 10540
RPKSpecial weather statement, Jun 26, 4:59 PM MDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Denver CO
459 PM MDT Fri Jun 26 2020
COZ039-040-262330-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County
CO-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
459 PM MDT Fri Jun 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DENVER AND
NORTHEASTERN JEFFERSON COUNTIES UNTIL 530 PM MDT...
At 459 PM MDT, Doppler radar was tracking a strong thunderstorm over
northern Lakewood, or 9 miles west of Denver, moving southeast at 15
mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Western Denver, Lakewood, southeastern Arvada, southern Westminster,
northern Littleton, western Englewood, Wheat Ridge, southeastern
Golden and Sheridan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
central and northeastern Colorado.
LAT...LON 3968 10516 3969 10514 3972 10515 3972 10519
3973 10521 3985 10509 3978 10492 3961 10504
TIME...MOT...LOC 2259Z 297DEG 11KT 3975 10512
RPKSpecial weather statement, Jun 26, 5:23 PM MDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Denver CO
523 PM MDT Fri Jun 26 2020
COZ040-270000-
North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe
Counties/East Broomfield County CO-
523 PM MDT Fri Jun 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARAPAHOE...
SOUTHWESTERN DENVER AND SOUTHWESTERN ADAMS COUNTIES UNTIL 600 PM
MDT...
At 523 PM MDT, Doppler radar was tracking a strong thunderstorm over
northwestern Denver, moving east at 10 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Denver, western Aurora, southwestern Thornton, southwestern Commerce
City, Federal Heights and southwestern Denver International Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
northeastern Colorado.
LAT...LON 3969 10505 3971 10505 3986 10501 3982 10477
3964 10481
TIME...MOT...LOC 2323Z 283DEG 10KT 3977 10496
RPKSpecial weather statement, Jun 26, 5:43 PM MDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Denver CO
543 PM MDT Fri Jun 26 2020
COZ032-034-270030-
South and Southeast Grand/West Central and Southwest
Boulder/Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet CO-Grand and Summit Counties Below 9000 Feet CO-
543 PM MDT Fri Jun 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUMMIT AND SOUTH CENTRAL
GRAND COUNTIES UNTIL 630 PM MDT...
At 542 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Avon, or 49 miles east of Glenwood Springs, moving
east at 30 mph.
Wind gusts up to 50 mph will be possible with this storm. This storm
has had a history of producing strong wind gusts from Rifle through
Eagle along the I-70 corridor.
Locations impacted include...
Silverthorne and Green Mountain Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
&&
LAT...LON 3991 10643 4005 10604 3969 10592 3964 10618
3965 10619 3966 10623 3968 10624 3968 10626
3970 10627 3970 10629 3976 10634 3975 10636
3977 10639 3986 10643
TIME...MOT...LOC 2342Z 249DEG 28KT 3976 10644
KRIEDERMANSpecial weather statement, Jun 26, 6:03 PM MDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Denver CO
603 PM MDT Fri Jun 26 2020
COZ033-035-038-270045-
Larimer and Boulder Counties Between 6000 and 9000 Feet CO-
Larimer County Below 6000 Feet/Northwest Weld County CO-
South and East Jackson/Larimer/North and Northeast Grand/Northwest
Boulder Counties Above 9000 Feet CO-
603 PM MDT Fri Jun 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LARIMER COUNTY UNTIL 645
PM MDT...
At 601 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles east of Virginia Dale to 3 miles north
of Glendevey, or along a line extending from 26 miles southwest of
Cheyenne to 85 miles east of Craig. Movement was east at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Livermore, Four Corners, Red Feather Lakes, Natural Fort, Cherokee
Park, Virginia Dale and Glendevey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
These storms are training across the same terrain. This may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
north central and northeastern Colorado.
LAT...LON 4100 10487 4074 10506 4073 10594 4086 10604
4100 10562
TIME...MOT...LOC 0001Z 261DEG 22KT 4097 10524 4083 10598
KRIEDERMANLocal storm report, Jun 26, 6:43 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
643 PM MDT FRI JUN 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL PEETZ 40.96N 103.11W
06/26/2020 M2.00 INCH LOGAN CO TRAINED SPOTTER
0617 PM HAIL 2 NW PEETZ 40.99N 103.14W
06/26/2020 M1.75 INCH LOGAN CO TRAINED SPOTTER
0423 PM HEAVY RAIN 2 WNW CASTLE ROCK 39.39N 104.89W
06/26/2020 M1.26 INCH DOUGLAS CO MESONET
MESONET STATION DW7525 CASTLE ROCK.
0251 PM HAIL 2 S CASTLE ROCK 39.36N 104.85W
06/26/2020 M1.25 INCH DOUGLAS CO PUBLIC
0231 PM HEAVY RAIN 3 ESE LAKEWOOD 39.69N 105.06W
06/26/2020 M1.20 INCH JEFFERSON CO MESONET
MESONET STATION EW7168 GOLDEN.
0423 PM HEAVY RAIN 4 ENE NEDERLAND 39.99N 105.45W
06/26/2020 M1.19 INCH BOULDER CO MESONET
MESONET STATION DW5338 NEDERLAND.
0210 PM HAIL ROXBOROUGH PARK 39.45N 105.07W
06/26/2020 M1.00 INCH DOUGLAS CO CO-OP OBSERVER
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:03 PM MDT | Special Weather Statement | BOU | Larimer | 42 min |
| Jun 26, 6:09 PM MDT | Areal Flood Advisory | BOU | Arapahoe | 20 min |
| Jun 26, 6:12 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 33 min |
| Jun 26, 6:15 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 30 min |
| Jun 26, 6:16 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 44 min |
| Jun 26, 6:27 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 33 min |
| Jun 26, 6:35 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Sedgwick | 40 min |
| Jun 26, 6:56 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 64 min |
| Jun 26, 7:42 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 33 min |
| Jun 26, 8:23 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 37 min |
| Jun 26, 8:50 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 25 min |
| Jun 27, 3:50 PM MDT | Special Weather Statement | BOU | Elbert | 40 min |
| Jun 27, 4:41 PM MDT | Special Weather Statement | BOU | Lincoln | 49 min |
| Jun 27, 5:31 PM MDT | Special Weather Statement | BOU | Lincoln | 44 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.